Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 19, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 4, 2009, 3:33 AM EST. It took effect at Mar 4, 2009, 10:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 3:33 AM EST (08:33 UTC)
- In effect from
- Mar 4, 2009, 10:00 AM EST
- Expired
- Mar 4, 2009, 3:28 PM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
817 WHUS71 KBUF 040833 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 333 AM EST WED MAR 4 2009 LOZ044-041645- /O.NEW.KBUF.SC.Y.0019.090304T1500Z-090305T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 333 AM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. WAVES WILL INCREASE TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 20 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
850 WHUS71 KBUF 041440 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 940 AM EST WED MAR 4 2009 LOZ044-042245- /O.CON.KBUF.SC.Y.0019.090304T1500Z-090305T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 940 AM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. WAVES WILL INCREASE TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 20 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
682 WHUS71 KBUF 042028 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EST WED MAR 4 2009 LOZ044-042130- /O.CAN.KBUF.SC.Y.0019.000000T0000Z-090305T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 328 PM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE SUBSIDED TO 4 FEET OR LESS. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:57 AM EST, 36 minutes earlier.
Area forecast discussion, Mar 4, 2:57 AM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 257 AM EST WED MAR 4 2009 .SYNOPSIS... HIGH PRESSURE RIDGED FROM SOUTHERN ONTARIO TO THE GULF STATES WILL MOVE EAST TONIGHT AND DRIFT OFF THE EAST COAST BY THURSDAY MORNING. A WARMING TREND WILL BEGIN THURSDAY WITH ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND. THERE WILL BE A THREAT OF RAIN THURSDAY NIGHT AND FRIDAY AS LOW PRESSURE TRACKS ACROSS ONTARIO. ANOTHER LOW WILL BRING A THREAT OF SHOWERS LATER SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... 10 PM UPDATE...TEMPS HAVE BEEN RUNNING A FEW DEGREES LOWER THAN EXPECTED THIS EVENING...AND WINDS HAVE ALREADY BACKED TO SW AT BUF AND ART...SO TWEAKED GRIDS ACCORDINGLY TO ALLOW FOR SLIGHTLY LOWER MINS OVERNIGHT...ESPECIALLY INTERIOR SRN TIER WHERE A FEW VALLEYS WILL APPROACH ZERO. WINDS HAVE DECOUPLED THERE AS WELL...SO ADJUSTED WINDS TO L/V OVER MOST INTERIOR SPOTS. CLOUDS AND A FEW FLURRIES HAVE BEEN DEVELOPING ON SCHEDULE OVER LK ONTARIO AND ALONG LAKESHORE FROM ORLEANS CO TO SRN OSWEGO CO...WITH MORE ORGANIZED LAKE SNOW SHOWERS FROM ERN WAYNE AND CNTRL CAYUGA COS TO SYR AREA. THESE ARE WELL COVERED WITH LIKELY POPS AND PERHAPS AN INCH OR SO...BUT DID EXTEND CHC POPS WEST INTO ORLEANS AND NIAG COS AND ALSO A FEW FLURRIES FOR UPSLOPE SRN TIER AREA. NO OTHER CHANGES AT THIS TIME. PREV DISC FOLLOWS... THE SOMEWHAT LONGER WEST-NORTHWESTERLY FETCH ACROSS LAKE ONTARIO HAS ALLOWED LIMITED LAKE EFFECT SNOW TO SET UP FROM WAYNE THROUGH WESTERN OSWEGO COUNTIES. A SHORT WAVE THAT IS FORECAST TO DROP SOUTH ACROSS CENTRAL NEW YORK BETWEEN 06Z AND 12Z WILL HELP TO RAISE THE HEIGHT OF THE CAPPING INVERSION SLIGHTLY. AS A RESULT...WILL INDICATE LIKELY POPS ACROSS AREAS SOUTHEAST OF THE LAKE TONIGHT. THE STILL-DRY NATURE OF THE AIRMASS AND RELATIVELY LOW INVERSION HEIGHTS WILL HELP TO KEEP GENERAL ACCUMULATIONS UNDER AN INCH IN THE LAKE SNOW AREAS. SOME LAKE SNOW WILL LINGER SOUTHEAST OF LAKE ONTARIO WEDNESDAY...BUT SUBSIDENCE BEHIND THE DEPARTING SHORT WAVE AND THE DISRUPTIVE INFLUENCE FROM DIURNAL HEATING WILL CAUSE THE WEAK LAKE BANDS TO BECOME MORE CELLULAR AND DISORGANIZED. THE REST OF THE AREA WILL SEE A GRADUAL WEST TO DECREASE IN CLOUD COVER WEDNESDAY AFTERNOON. IN TERMS OF TEMPERATURES WED...WILL FOLLOW THE WARMER GFS MOS GUIDANCE WHICH CONTINUES TO DO A BETTER JOB HANDLING THE SLOW MODERATION IN TEMPERATURES. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THE UPPER FLOW WILL BE ZONAL WITH LOW CENTERS AND OTHER FEATURES MOVING BY QUITE RAPIDLY. THURSDAY WILL BE FAIR AND MILD WITH A STRENGTHENING SOUTHERLY FLOW ON THE EAST SIDE OF LOW PRESSURE MOVING EAST FROM THE NORTHERN PLAINS. RAIN WILL LIKELY MOVE IN THURSDAY NIGHT, BUT EAST OF LAKE ONTARIO WHERE TEMPERATURES WILL DROP BELOW FREEZING THURSDAY NIGHT, FREEZING RAIN IS LIKELY, POSSIBLY BEGINNING WITH SOME SNOW. TEMPERATURES WILL RISE ABOVE FREEZING FRIDAY MORNING WITH ALL RAIN. THE LOW MOVES EAST OF THE AREA IN THE AFTERNOON, AND THE RAIN SHOULD TAPER OFF FROM WEST TO EAST. FRIDAY NIGHT WILL BE FAIR AND MILD WITH MOST AREAS REMAINING ABOVE FREEZING. ON SATURDAY ANOTHER LOW WILL MOVE OUT OF THE PLAINS AND PUSH A WARM FRONT ACROSS THE AREA WITH A CHANCE OF SHOWERS DEVELOPING AS THE DAY PROGRESSES. TEMPERATURES IN THE WAKE OF THE WARM FRONT WILL BE QUITE MILD... RISING INTO THE LOW TO MID 50S WITH UPPER 40S EAST OF LAKE ONTARIO. IN THE AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE UPPER FLOW BACKS MORE TO THE SOUTHWEST THROUGH THE PERIOD WITH A BROAD FLOW KEEPING SURFACE FEATURES MOVING BRISKLY. BOTH THE GFS AND ECMWF SHOW THE SURFACE LOW ON A SIMILAR TRACK ITS PREDECESSOR... MOVING NORTH OF LAKE ONTARIO AND EAST OF THE AREA SUNDAY NIGHT, AND BRINGING A GOOD CHANCE OF PRECIPITATION SATURDAY NIGHT AND SUNDAY. THE GFS IS WARMER, BUT THE ECMWF IS COLD ENOUGH TO CALL IT RAIN AND SNOW EAST OF LAKE ONTARIO WITH ALL RAIN ELSEWHERE. TUESDAY SHOULD BE FAIR AND MILD AGAIN IN A SOUTHERLY FLOW AHEAD OF YET ANOTHER LOW MOVING OUT OF THE PLAINS. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... LOOK FOR VFR CIGS TO LOWER OCCASIONALLY TO MVFR SOUTH OF LAKE ONTARIO...ESPECIALLY AT THE KIAG AND KROC SITES...AND PERHAPS KBUF FOR AWHILE UNTIL ABOUT 14-15Z WHEN ANY CLOUD WILL SCATTER OUT AND LEAD TO VFR CONDITIONS FOR THE REST OF THE DAY WEDNESDAY. SOME FLURRIES AND EVEN A FEW SNOW SHOWERS ARE ALSO POSSIBLE DURING THIS INITIAL PERIOD...MAINLY NORTH OF THE THRUWAY. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY...VFR. FRIDAY AND SATURDAY...MVFR WITH CHANCE OF RAIN SHOWERS. SUNDAY...MAINLY VFR. && .MARINE... HIGH PRESSURE WILL BUILD SLOWLY ACROSS THE LOWER LAKES REGION TODAY WITH RELATIVELY WEAK WINDS. WINDS WILL INCREASE THURSDAY AND THURSDAY NIGHT AS LOW PRESSURE TRACKS EASTWARD ACROSS THE WESTERN GREAT LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APB NEAR TERM...SFM/TJP SHORT TERM...APB LONG TERM...APB AVIATION...SFM/TJP MARINE...APB
Hazardous weather outlook, Mar 3, 9:57 AM EST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 957 AM EST TUE MAR 3 2009 NYZ012>014-019>021-085-041500- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 957 AM EST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010-011-041500- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- 957 AM EST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-041500- OSWEGO- 957 AM EST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-041500- JEFFERSON-LEWIS- 957 AM EST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-041500- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 957 AM EST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.